Print E-mail
Volume 48, Number 1, February 2015

Drug reaction with eosinophilia and systemic symptoms during primary Epstein–Barr virus infection 


Etsuro Nanishi, Takayuki Hoshina, Shouichi Ohga, Hisanori Nishio, Toshiro Hara


Received: March 12, 2014    Revised: May 20, 2014    Accepted: June 10, 2014   

 

Background and purpose: 

We report a drug reaction with eosinophilia and systemic symptoms case of primary Epstein–Barr virus (EBV) infection, in which the diagnosis was first confirmed by lymphocyte transformation tests (LTT). LTTs were positive for cefditoren–pivoxil and acetaminophen. LTT, EBV load, and anti-EBV antibodies could allow early diagnosis of drug reaction with eosinophilia and systemic symptoms, which masquerades with the clinical features of infectious mononucleosis. 



 

Key words:

acetaminophen, cefditoren–pivoxil, drug reaction with eosinophilia and systemic symptoms, Epstein–Barr virus, lymphocyte transformation test